Hair Loss/massive shedding
I have been experiencing shedding for the past few years,but this February it all of a sudden became so intense that in 2 weeks my crown area became visible,I shed more that month than in all these past years (I've also had dry,brittle and frizzy hair these past years no matter how much I nourish and condition it)the hair loss I'm experiencing is diffuse but it seems far more concentrated on the top especially the crown area (which is an androgenic area,surprisingly my temples haven't been hit so hard)I should also mention that I had been taking prozac for many years and just 4 months before the massive shedding I quit cold turkey,I often read about antidepressants causing hair loss but it seems that the sudden withdrawal may have caused mine,could it be that my body simply went into shock because I quit so suddenly,I know for a fact the prozac was not a culprit,I had taken it for 20 years and I've only been shedding for about 5.All this (sudden shedding due to a "trigger")is indicative of TE but the fact that it's mostly concentrated on my crown area makes me worry about AGA,is it possible that TE can affect the crown area just like AGA does,or could I have both? Another thing that baffles me is that about 8 years ago I was told I have hypothyroidism (which of course would be an obvious explanation) but I had labwork done a few months back and this time everything came out normal,to my dissapointment,because now I don't have a possible cause,also unlike with most people who have hypothyroidism,my body temp is always very high and I'm always hot,could my hormones be out of wack without necessarily having a thyroid issue,and how is it possible that I had hypothyroidism a few years ago and despite never treating it,it seems to be gone,unless it never was hypothyroidism in the first place? Considering a hormonal imbalance I started taking supplements for women just shortly before having the labwork done,could this have interfered with the results?
It is true that all the SSRI antidepressants can cause hair loss and it is usually dose related so taking Prozac could have caused some shedding but coming off cold turkey can certainly cause you to have a TE a month after stopping the medication. All of your hairs have a certain number of built in life cycles, each life cycle being about 5 years long. The hairs on the top of the head are genetically programmed to have fewer cycles depending on the balding pattern that was inherited. The hairs on sides and back usually have many more of these life cycles. When a hair falls out it regenerates a new follicle and you see it growing back out from the same bulb about 4 months later. Chronic TEs either from prolonged stress or from prolonged reaction to a medication can lead to an early expression of the inherited AGA pattern that would have been there eventually.
In my book "Hair Loss Answers" which you can read for free by clicking on the book on my home page, you can read about hair loss due to drugs- a list of 400 of those are in the appendix-, you can also read about loss due to stress- in the last paragraph of the section on stress I write about a patient who went totally bald in his early 20s when no one in his family lost hair until they were in their 70s. This was due to repeated TEs from high fevers due to malaria, over a period of one year his hairs aged 50 years- using up 10 life cycles with 10 TEs.
What many patients and doctors do not understand is that TEs use up life cycles and make AGA show up early, sometimes as much as 50 years earlier than it would normally be seen.